ADVERTISEMENT

Q. I have hives and my feet, hands, and lips are swollen. Is it a reaction to my dye?

Answered by
Dr. Shyam Kalyan N
and medically reviewed by Dr. Chithranjali Ravichandran
This is a premium question & answer published on Dec 04, 2021

Hello doctor,

I have hives along with swollen feet, hands, and lips. Hives are itching. I took tablet Claritin and Prednisone for my hives. I am already taking tablet Abilify and Topamax, and I have dyed my hair recently. I guess these are the two possible causes for my hives. Which do you think would be the cause, or how can I find out definitively?

Kindly help.

#

Hi,

Welcome to icliniq.com.

Since when have you been taking these medicines? Have the hives occurred before? Are they reducing with tablet Claritin (Loratadine) and the Steroid? We may have to do a skin prick allergy testing or a comprehensive blood allergy profile, including all the possible allergens, especially contact, surface, food, and aeroallergens, to arrive at a definite diagnosis.

Thanks.

Hi doctor,

Thanks for the reply.

I am taking tablet Abilify for past three months. This is the first time I am having hives. My hives occured ten days ago. They are reducing with Claritin and Steroid.

Thanks.

#

Hello,

Welcome back to icliniq.com.

In that case, I feel the hair dye could be the possible cause. Please note the brand of your hair dye and its ingredients. Try and check if you have used the same product before. A comprehensive allergy profile is needed if the problem is recurrent. Otherwise, we can avoid the particular dye causing it and proceed. I do not think the medicine causes it; if so, the hives would have appeared within a few days of starting it.

Thanks.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am getting hives along with joint pain. Could it be due to allergy or lupus?

.. hives do go in favor of urticaria. It can be a part of lupus or can be independent as well. But usually, it is an autoimmune process triggered by some allergen (it is possible it is detergent in your case). But the joint pains you have do not real...   Read full

I have allergies to wheat and milk products. Will I never be able to take it?

.. the wheal sizes for these allergens in the skin prick test? This vital detail is needed for more discussion .. ...   Read full

I am losing my hair due to dye. Kindly advice.

Hello doctor,I got hair loss due to dye, and it left my hair less in other parts of my head ... In my professional opinion, it could be an allergic reaction triggered due to your hair dye ......   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask an Allergy Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.